Alert archive / Colorado / Flash Flood Watches in 2011
Flash Flood Watch 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood watch at Aug 2, 2011, 4:17 AM MDT for 11 counties in Colorado. It took effect at Aug 2, 2011, 2:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2011, 4:17 AM MDT (10:17 UTC)
- In effect from
- Aug 2, 2011, 2:00 PM MDT
- Expired
- Aug 2, 2011, 8:23 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
- Flood severity
- None
Counties Arapahoe County, CO, Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 67 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2851 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957 WGUS65 KBOU 021017 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 417 AM MDT TUE AUG 2 2011 ...FLASH FLOODING POSSIBLE THIS AFTERNOON AND TONIGHT IN THE FOOTHILLS...OVER THE PALMER DIVIDE AND IN THE MOUNTAINS SOUTH OF I-70... .MONSOON MOISTURE COMBINED WITH A WEATHER DISTURBANCE MOVING ACROSS COLORADO WILL BRING A GOOD CHANCE OF HEAVY RAIN PRODUCING THUNDERSTORMS THIS AFTERNOON AND EVENING IN THE MOUNTAINS...FOOTHILLS AND OVER THE PALMER DIVIDE. IN ADDITION THE THREAT OF HEAVY RAIN COULD EVENTUALLY DEVELOP FURTHER EAST ALONG THE FRONT RANGE URBAN CORRIDOR AND ACROSS THE ADJACENT PLAINS BY THIS EVENING AS WELL. COZ034>037-041-021830- /O.NEW.KBOU.FF.A.0009.110802T2000Z-110803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK... ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... WESTCREEK...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK... CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 417 AM MDT TUE AUG 2 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...SOUTH PARK...SOUTHERN FRONT RANGE FOOTHILLS AND INDIAN PEAKS/MOUNTAINS OF SUMMIT COUNTY/KENOSHA MOUNTAINS/EAST SLOPE MOSQUITO RANGE. IN NORTH CENTRAL COLORADO...NORTHERN FRONT RANGE FOOTHILLS. IN NORTHEAST COLORADO...CASTLE ROCK/PALMER DIVIDE. * FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING * SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE RAINFALL AMOUNTS UP TO 2 INCHES IN LESS THAN HOUR WITH ISOLATED AMOUNTS UP TO 3 INCHES IN 90 MINUTES IN A FEW AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
2 follow-up statements
173 WGUS65 KBOU 021802 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 1202 PM MDT TUE AUG 2 2011 ...FLASH FLOODING POSSIBLE THIS AFTERNOON AND TONIGHT IN THE FOOTHILLS...OVER THE PALMER DIVIDE AND IN THE MOUNTAINS SOUTH OF I-70... .MONSOON MOISTURE COMBINED WITH A WEATHER DISTURBANCE MOVING ACROSS COLORADO WILL BRING A GOOD CHANCE OF HEAVY RAIN PRODUCING THUNDERSTORMS THIS AFTERNOON AND EVENING IN THE MOUNTAINS... FOOTHILLS AND OVER THE PALMER DIVIDE. IN ADDITION...THE THREAT OF HEAVY RAIN WILL PROBABLY PUSH FURTHER EAST ALONG THE FRONT RANGE URBAN CORRIDOR AND ACROSS THE NORTHEAST PLAINS BY LATER IN THE DAY. COZ034>037-041-030600- /O.CON.KBOU.FF.A.0009.110802T2000Z-110803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK... ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... WESTCREEK...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK... CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 1202 PM MDT TUE AUG 2 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...SOUTH PARK...SOUTHERN FRONT RANGE FOOTHILLS...INDIAN PEAKS/MOUNTAINS OF SUMMIT COUNTY/KENOSHA MOUNTAINS/EAST SLOPES MOSQUITO RANGE... NORTHERN FRONT RANGE FOOTHILLS...CASTLE ROCK/PALMER DIVIDE. * THROUGH THIS EVENING * SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE RAINFALL AMOUNTS UP TO 2 INCHES IN LESS THAN HOUR WITH ISOLATED AMOUNTS UP TO 3 INCHES IN 90 MINUTES IN A FEW LOCALES. * THE RECENTLY BURNED AREAS IN THE FOOTHILLS AS WELL AS PARTS OF THE HAYMAN BURN AREA WILL BE ESPECIALLY SUSCEPTIBLE TO THE HEAVY RAINS. PERSONS IN THESE LOCATIONS SHOULD STAY ABREAST OF THE CHANGING WEATHER CONDITIONS AND BE READY TO TAKE ACTION IF NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
496 WGUS65 KBOU 030223 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 823 PM MDT TUE AUG 2 2011 COZ034>037-041-030330- /O.CAN.KBOU.FF.A.0009.000000T0000Z-110803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK... ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... WESTCREEK...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK... CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 823 PM MDT TUE AUG 2 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. THERE ARE STILL NUMEROUS LIGHT RAIN SHOWERS OVER THE SOUTHERN FRONT RANGE FOOTHILLS AND PARK COUNTY...HOWEVER RAINFALL RATES WITH THESE SHOWERS ARE ONLY GENERATING ONE TO TWO TENTHS OF AN INCH OF RAIN PER HOUR. THE ENVIRONMENT IS NOT CONDUCIVE TO FLASH FLOODING THROUGH THE REST OF THIS EVENING OVER THE WATCH AREA. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 3:40 AM MDT, 37 minutes earlier.
Area forecast discussion, Aug 2, 3:40 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 340 AM MDT TUE AUG 2 2011 .SHORT TERM...CONFIDENCE IN THIS FCST IS NOT HIGH AS THERE ARE LARGE DIFFERENCES REGARDING QPF AMOUNTS ACROSS THE FCST AREA FM THIS AFTN INTO TONIGHT. EARLY THIS MORNING THERE APPEARS TO BE A WEAK MID LEVEL CIRCULATION OVER NWRN NEW MEXICO WHICH IS SUPPOSED TO MOVE SLOWLY ENE INTO ERN CO BY LATE TONIGHT. MEANWHILE A WEAK CDFNT WAS MOVING ACROSS NERN CO THIS MORNING WHICH SHOULD ALLOW FOR DEEPER LOW LEVEL MOISTURE TO EVENTUALLY ADVECT INTO THE FOOTHILLS AND ERN AREAS OF THE MTNS. MAIN PROBLEM FOR THIS AFTN AND EVENING IS WILL THERE JUST BE ONE ROUND OF CONVECTION IN THE MTNS AND FOOTHILLS WHICH WILL DVLP INTO AN MCS AND MOVE ACROSS THE PLAINS THIS EVENING AND USE UP AVAILABLE ENERGY OR WILL THERE BE ADDITIONAL STORM IN AND NR THE FOOTHILLS AFTER FIRST ROUND OF STORMS MOVE ONTO THE PLAINS. THE 00Z NAM AND SPC WRF SEEM TO FAVOR JUST ONE ROUND OF CONVECTION WHILE THE GFS INDICATES CONVECTION REGENERATING OVERNIGHT ESPECIALLY IN THE SRN FOOTHILLS AND ACROSS THE PALMER DIVIDE WITH RAINFALL AMOUNTS OF 4 INCHES IN SOME SPOTS AS WEAK CIRCULATION REMAINS WELL DEFINED AS IT MOVES ACROSS THE AREA. AT THIS TIME ITS CERTAINLY NOT CLEAR HOW THINGS WILL EVOLVE HOWEVER WITH INCREASING PRECIPITABLE WATER VALUES AND RATHER SLOW STORM MOTIONS COULD SEE RAINFALL RATES UP TO 2 INCHES IN 45 MINUTES OR LESS IN SOME PLACES. ALSO NOTICED SOUNDINGS SHOW SOME POTENTIAL FOR STORMS TO TRANSITION MORE TO A WARM CORE REGIME FOR THIS EVENING WHICH WOULD BE EFFICIENT RAIN PRODUCERS IF CONVECTON WAS TO REGENERATE LIKE THE GFS SHOWS. FOR NOW WILL ISSUE A FLASH FLOOD WATCH FOR THE SRN FOOTHILLS AND OVER THE PALMER DIVIDE AND IN THE MTNS SOUTH OF I-70 FOR THIS AFTN AND EVENING AND INCLUDE THE FOUR MILE BURN AREA OF BOULDER COUNTY. IF HEAVIER RAIN THREAT BECOMES MORE FAVORABLE FURTHER NORTH AND EAST THAN CURRENT INDICATIONS SHOW THEN NEXT SHIFT CAN EXPAND WATCH ACROSS THE URBAN CORRIDOR AND PORTONS OF THE PLAINS. HIGHS THIS AFTN WILL BE AT LEAST 10 DEGREES COOLER OVER NERN CO BEHIND FNTL BNDRY SO THE STREAK OF 90 DEGREE DAYS AT DENVER SHOULD END. .LONG TERM...SAW NO NEED TO MAKE ANY CHANGES IN THE LATTER PART OF THE FORECAST. AS THE DOMINANT UPPER RIDGE REMAINS OVER THE SOUTHERN PLAINS...COLORADO IS LEFT UNDER WEAK WEST TO SOUTHWEST FLOW ALOFT WITH HIGH MOISTURE CONTENT ALSO REMAINING IN PLACE. IF MID-LEVEL TEMPERATURES ARE COOL ENOUGH...THEN AFTERNOON THUNDERSTORMS WILL CONTINUE DEVELOPING OVER THE MOUNTAINS AND FOOTHILLS BEFORE DRIFTING OUT ONTO THE PLAINS DURING THE EVENINGS. IT SEEMS THAT THE PRESENCE OF MONSOONAL MOISTURE IS GOING TO BE QUITE CONSTANT...JUSTIFYING THE PRESENCE OF SCATTERED POPS ACROSS MOST OF THE FORECAST AREA IN THE AFTERNOONS AND EVENINGS. MOS GUIDANCE DOES NOT TAKE TOO LONG TO GET AFTERNOON HIGHS ON THE PLAINS BACK INTO THE LOWER AND MID 90S...SO ANY BREAK FROM THE HEAT ON TUESDAY AND WEDNESDAY IS GOING TO BE SHORT-LIVED. THE THREAT OF HEAVY RAINS FROM THE THUNDERSTORMS IS GOING TO PERSIST INTO THE LATTER PART OF THE WEEK...BOTH BECAUSE OF SLOW STORM MOTIONS AND PRECIPITABLE WATER VALUES APPROACHING 1.5 INCHES AT TIMES. && .AVIATION...WEAK CDFNT HAS ALREADY MOVED ACROSS THE AREA DESPITE SFC WINDS BEING DRAINAGE. ONCE THE SUN COMES WINDS SHOULD BECOME NNE AND CONTINUE THRU THE MORNING HOURS AND THEN MORE ENE IN THE AFTN. TSTMS WILL DVLP IN THE FOOTHILLS BY 19Z OR 20Z AND THEN MOVE ENE ACROSS THE AIRPORT IN THE 21Z-24Z TIME PERIOD. IF A STRONGER STORM HITS THE AIRPORT COULD SEE MVFR CONDITIONS DUE TO HEAVY RAINFALL. FOR THIS EVENING CONFIDENCE NOT VERY HIGH WITH HOW MUCH ADDITONAL TSTM ACTIVITY MAY OCCUR AFTER 02Z. THE NAM AND SPC WRF PRETTY MUCH HAVE ACTIVITY DONE BY 02Z WHILE THE GFS KEEPS THE THREAT OF ADDITONAL TSTMS THRU AT LEAST MIDNIGHT. FOR NOW WILL TREND THE TAF WITH TSTM THREAT GRADUALLY DECREASING BY 02Z. AS FAR AS STRATUS THREAT LATE TONIGHT A WEAK SFC LOW IS SHOWN NR THE AIRPORT HOWEVER LOW LEVEL WINDS ARE SUPPOSED TO STAY SSE OVERNIGHT SO ANY STRATUS MAY STAY TO THE N AND NW UNLESS SFC WINDS BECOME LIGHT W TO NW TOWARDS SUNRISE. && .HYDROLOGY...WILL ISSUE A FLASH FLOOD WATCH FOR THIS AFTN AND EVENING IN THE MTNS SOUTH OF I-70 AND IN THE SRN FOOTHILLS AND ACROSS THE PALMER DIVIDE. ALSO WILL INCLUDE THE FOUR MILE BURN AREA OF BOULDER COUNTY. THUNDERSTORMS WILL DEVELOP BY EARLY AFTN IN THE MTNS AND FOOTHILLS AND THEN MOVE ENE ACROSS THE PLAINS FM LATE AFTN THRU THE EVENING HOURS. RAINFALL RATES UP TO 2 INCHES IN LESS THAN 45 MINUTES WILL BE POSSIBLE IN A FEW AREAS WITH LOCALLY UP TO 3 INCHES IN 90 MINUTES IF STORMS REGENERATE OVER THE SAME AREA. THE POTENTIAL FOR STORMS WITH HEAVY RAINFALL AND FLASH FLOODING WILL LIKELY CONTINUE ON WEDNESDAY...THEN DECREASE THROUGH FRIDAY WITH A GRADUAL DECREASE IN MOISTURE AND A BIT MORE WIND. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR FROM 2 PM THROUGH MIDNIGHT TONIGHT FOR ZONES 34..35..36..37 AND 41. && RPK/KDRBY
Hazardous weather outlook, Aug 1, 10:53 AM MDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1053 AM MDT MON AUG 01 2011 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MDT MON AUG 01 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SUBTROPICAL MOISTURE IN WEAK SOUTHWEST FLOW ALOFT WILL CONTINUE TO SPREAD OVER THE AREA. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND FOOTHILLS BY EARLY AFTERNOON AND ACROSS THE FRONT RANGE URBAN CORRIDOR BY LATE AFTERNOON. A FEW OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAIN UP TO ONE INCH IN LESS THAN 30 MINUTES... GUSTY WINDS AND SMALL HAIL. OVER THE FAR NORTHEAST PLAINS ONLY ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON WITH A POSSIBLE INCREASE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN INCREASE IN MONSOON MOISTURE...COUPLED WITH THE PASSAGE OF A COUPLE OF UPPER AIR WEATHER DISTURBANCES...WILL KEEP THUNDERSTORMS IN THE FORECAST ACROSS MOST OF THE OUTLOOK AREA THROUGH THURSDAY AT LEAST. A WEAK COLD FRONT BACKING UP AGAINST THE FOOTHILLS EARLY ON TUESDAY WILL FURTHER ENHANCE THUNDERSTORM DEVELOPMENT ALONG THE FRONT RANGE. HEAVY RAINFALL WILL BE THE MAIN CONCERN...ESPECIALLY IN THE MORE SUSCEPTIBLE BURN SCARS IN THE FOOTHILLS OF BOULDER AND LARIMER COUNTIES TUESDAY. THE MOISTURE COMBINED WITH POSSIBLE STORM MOTIONS OF AROUND 5 MPH COULD PRODUCE RAIN RATES OF AN INCH IN 20 MINUTES OR LESS. DRIER CONDITIONS WILL DEVELOP TOWARDS THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/KRIEDERMAN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:13 PM MDT | Flash Flood Warning | BOU | Douglas, Jefferson | 91 min |
Nearby
Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.